Pediatric Dermatology · 1991 · 29 citations · 22 references
MedicineDermatologyOncologyChemotherapyCutaneous OncologyPediatric DermatologyCutaneous NeoplasmsDermal ToxicityDrug-induced Skin ReactionsHyperpigmentation TreatmentMelanocytic LesionsPigmentary DisordersAdhesive MaterialsChemotherapy-induced Dermatologic ToxicityDrug-induced Pigmentary ChangesDrug-induced PigmentationMetastatic Bone Sarcoma ChemotherapyMetastatic Sarcoma ManagementPigmentationSkin Hyperpigmentation
Discrete areas of cutaneous hyperpigmentation were seen in two children with metastatic sarcoma who received chemotherapeutic bone marrow ablation with cyclophosphamide, etoposide, and carboplatin prior to autologous bone marrow transplantation. The hyperpigmented patches occurred only in areas of skin occluded by tape, electrocardiogram pads, or elastic bandages. Identical skin findings were reported in five adult women who received intravenous thiotepa and cyclophosphamide. Measurable levels of thiotepa were detected in these patients' serum, skin, sweat, and occluded gauze, suggesting that the chemical was excreted onto the skin surface in sweat and accumulated under occlusive dressing, thus producing some toxic effect on the epidermis or melanocytes resulting in abnormal pigmentation. We suspect that a similar mechanism was operative in our patients to produce the unusual patterned hyperpigmentation, and suggest that this complication may be prevented by minimizing sweat accumulation in areas occluded by adhesive materials.
22
Craig R. Nichols, Guido Tricot, Stephen D. Williams et al. · Journal of Clinical Oncology · 1989 · 351 citations
Medicine, Oncology, Pharmacology +15
KG Blume, SJ Forman, MR O'Donnell et al. · Blood · 1987 · 241 citations · Full text
Medicine, Hematology, Oncology +17
KG Blume, SJ Forman, MR O’Donnell et al. · Blood · 1987 · 177 citations · Full text
Medicine, Hematology, Oncology +17